MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION STEADYSHEATH EVOLUTION TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION STEADYSHEATH EVOLUTION TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number G25082
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A pacemaker lead was placed in the right atrium and the right ventricle (rv), respectively, from the left chest and a pocket infection was noted after 7 years.Firstly, the rv lead was attempted to be removed.An evolution® shortie rl controlled-rotation dilator sheath set (evn-sh) was used to about the anonymous vein and then a glidelight12 was used.However, the glidelight12 was unable to advance at all about from the right atrium (ra) superior vena cava (svc) junction.The user determined the adhesion strong and used evolution® rl controlled-rotation dilator sheath set (evn) at the beginning, but the peeling of the sheath was not sufficient, therefore, the user covered the evn with a steadysheath® evolution® tissue stabilization sheath (tss) and removed the rv lead using the evn.Secondly, the user attempted to approach the ra lead.The user peeled to about the anonymous vein with the evn-sh, and then the user covered the evn with the tss like the rv lead removal and attempted peeling.However, the sheath had difficulty in advancing at ra svc junction.Therefore, the user once attempted to remove the evn and the tss from the anatomy, and during this attempt, the metal part of the tss tip came off around at the anonymous vein.As the ra lead was not pulled out from the atrium, the tss tip was in the status hanging to the lead like a ring.A mechanical sheath, pplbes, was inserted from the upper limb for an attempt to pass the sheath through the ring to pull it out but failed.The ra lead was hold by a snare from the right inguinal vein to prevent that the ra lead tip came off from the atrium by pulling to result in the dislodgement of the ring from the lead.The user planned to retrieve the tss from the inguinal.A 26fr gore sheath was inserted and a guide wire was advanced from the left subclavian to the right inguinal to create a pull-through environment.Then, the ra lead, whose tip already had come off, was removed.Then, a balloon was inserted from the right inguinal via the pull-through guide wire in an attempt to dilate the balloon inside the tss and stabilize for retrieval, but this failed because the balloon was unable to advance to the tss.The balloon was then inserted from the left subclavian and dilated inside the tss, stabilizing it, and the tss was successfully removed.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E1 - title: unknown.E3 - occupation: unknown.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E1 - title: unknown.E3 - occupation: unknown.The event is currently still under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E1 - title: unknown.E3 - occupation: unknown.No updates at this time.The event is currently still under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The udi information per 21 cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E1 - zip code: unknown.E1 - title: unknown.E3 - occupation: unknown.Five sterile lr-tss-9.0 devices were returned for this complaint.All were specific to the same lot.The complaint/event that was entered and reported within trackwise: "the metal part of a sheath tip came off." the quality assurance department and engineering performed an evaluation on the returned devices.When the qa department evaluated/investigation the returned sterile devices, each was investigated under increased magnification using a microscope/computer inspection station.They were visually inspected after opening each sterile package.Visually there was no nonconformities found when looking at the packaging and visually each of the devices showed that there was adhesive where the metal tips meet the sheaths.Devices were then given to the engineering team to perform further testing.The engineering team performed destructive testing on the devices.Engineering examined that there was glue present on all five devices according to the manufacturing process.There was a variation amongst the maximum pull strength of the devices which indicates variation in the assembly process.This then prompted an investigation/implementation of an improvement in the manufacturing process to reduce the risk of the occurrence of a tip/sheath separation.The device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to defined specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in trackwise.This report includes information known at this time.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
LEAD EXTRACTION STEADYSHEATH EVOLUTION TISSUE STABILIZATION SHEATH
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
cook vanderfrift inc.
vandergrift PA 15690 6065
Manufacturer Contact
curtis gaul
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key22140170
Report Number2522007-2025-00007
Device Sequence Number7276403
Product Code DRE
UDI-Device Identifier00827002250826
UDI-Public(01)00827002250826(17)261231(10)N201069
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K142301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG25082
Device Catalogue NumberLR-TSS-9.0
Device Lot NumberN201069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer05/19/2025
Not provided
05/19/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date09/08/2025
10/01/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26FR GORE SHEATH; 26FR GORE SHEATH; 26FR GORE SHEATH; A MECHANICAL SHEATH, PPLBES; A MECHANICAL SHEATH, PPLBES; A MECHANICAL SHEATH, PPLBES; GLIDELIGHT12; GLIDELIGHT12; GLIDELIGHT12; GLIDELIGHT12; LR-EVN-9.0-RL; LR-EVN-9.0-RL; LR-EVN-9.0-RL; LR-EVN-9.0-RL; LR-EVN-SH-9.0-RL; LR-EVN-SH-9.0-RL; LR-EVN-SH-9.0-RL; LR-OFA01; LR-OFA01; LR-OFA01; LR-OFA01; LR-PPLBES-7.0
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown